[amazon_link asins=’B01CNGXQYU,B01C8BR84O,B004RR1FF6,B00854L57U,B01M2A8XP3,B016CCG256,B00Q3EHUHS,B01MQK1XSX,B01N63QTX1′ template=’ProductCarousel’ store=’finmeacur-20′ marketplace=’US’ link_id=’8ac4edc2-27f2-11e7-855d-d32dacc7f31b’]
[amazon_link asins=’B00KP1IHT0,B0098AYFHW,B00R7KK18C,B002L6R8N8,B06XYZSYQ9,B0115KUDDW,B01AHJIK64,B01DJLZ6HS,B06XXRBGGC’ template=’ProductCarousel’ store=’finmeacur-20′ marketplace=’US’ link_id=’42e78f63-27f2-11e7-93d1-3d8bb234dc4a’]
[amazon_link asins=’B002L6R8N8′ template=’ProductCarousel’ store=’finmeacur-20′ marketplace=’US’ link_id=’1848752c-27f2-11e7-976a-3b696db5b3e4′]Do antacids
Q: Whenever I take any antibiotics or painkillers I develop severe gastric irritation, with belching, burning and pain. Can I take antacids to prevent this?
A: Painkillers usually belong to the “aspirin” family, or are paracetamol or are NSAIDs (non-steroidal anti-inflammatory agents). All of them can cause gastric irritation to varying degrees. The same is true of some antibiotics also. Using an antacid decreases the availability of the medication as many of them interact with the antacid in the stomach. Instead, you can add omeprazole, pantoprazole or ranitidine to the prescription. You can speak to your physician for specific advice and dosage schedules.
Try smiling :-
Q: At 50 years of age I find I have a sad and depressed look as I have bags on the cheek and my whole face sags. It affects my mood when I look in the mirror.
CLICK & SEE
A: Sagging of the skin (jowls) occurs owing to the loss of subcutaneous elastic tissue with age. The skin is not held taut. Gravity then causes the cheeks to sag. You have to be very conscious of this.
[amazon_link asins=’B007M81B4M,B06WP4W9F3,B01FLO5914,B00QPBC3NA,B0166W9GMI,B00005NAOD,B00OC0DUNI,B00LV6VDG2,B00DSA1MOW’ template=’ProductCarousel’ store=’finmeacur-20′ marketplace=’US’ link_id=’ff812b9e-44ee-11e7-8976-0b04f77e09fb’]
Instead of developing a grumpy expression, try smiling. This will pull up your cheek muscles and the skin overlying them.
You can also apply oil every morning and massage your cheeks upwards. This will give you slow improvement. If nothing works, and you are really mentally affected by this, several plastic surgery techniques are available. Alternatively, you can always try Botox.
Grandma’s bladder :-
Q: My 82-year-old grandmother suffers from recurrent urinary tract infections. Cultures of the urine repeatedly grow significant numbers of bacteria. The doctors advised an ultrasound (USG) and it indicated significant residual urine — around 190cc. What can we do?
[amazon_link asins=’B01CNGXQYU,B01C8BR84O,B016CCG256,B00854L57U,B004RR1FF6,B000HCMK90,B01M2A8XP3,B00SK66TX8,B00J606MG6′ template=’ProductCarousel’ store=’finmeacur-20′ marketplace=’US’ link_id=’c58ee1bb-44ee-11e7-af14-876c28469bfb’]
A: Residual urine means that her bladder is not emptying properly. Urine is left behind in significant amounts after she has passed urine. This occurs because of a weakness of the pelvic muscles as a result of previous childbirth, age and the loss of protective female hormones after menopause. Urine is a good culture medium for bacteria to gain a foothold and thrive. As long as this problem persists and urine remains in the bladder, infections will recur. You also need to check if she has any additional risk factors like diabetes.
Appropriate antibiotic treatment has to be given in the correct dosage for the recommended schedule for the infection to clear. Sometimes a small night dose of antibiotic has to be continued prophylactically for a few months. Ask your grandmother to lean backwards instead of forwards while passing urine. That will help to empty the bladder more. In addition, yoga or Keegle’s exercises can be done to strengthen the pelvic muscles.
Q: I have been a naturopath and yoga teacher for 30 years. Many diseases, infirmities, injuries and the effects of ageing can be delayed or prevented by practising this scientific ancient exercise form. Recovery from illness is also faster. I find most of my patients very resistant to the idea of exercise. They have a thousand irrelevant excuses to put off to “tomorrow” a schedule to start being physically active. Needless to say, tomorrow never comes!
A: People are looking for a “quick fix ”, an instant solution or a miracle drug that’ll cure all their ailments with the least effort. Unfortunately the body has to be maintained and nurtured like any other piece of functioning ageing machinery.
Studies show that 60 minutes of aerobic activity and 10 minutes of stretching will go a long way in maintaining health. For those who cannot spare that amount of time at one stretch, it can be split into 10 or 20 minute segments. The eventual benefits are immeasurable.
On the pill for 15 years :-
Q: I am 45 years old and have been on an oral contraceptive pill (OCP) for 15 years. How will I know if I have reached menopause? After all, the pill produces withdrawal bleeding every month.
A: When you actually reach menopause there will be no withdrawal bleeding after the tablets are stopped. If this occurs for three months you have probably reached menopause. It is safer to continue the pills for a year more. If you stop the pill you should use some other form of contraception like condoms for a year.
Excruciating pain :-
Q: I was pregnant a year ago. On scan the baby was found to have Down’s syndrome. I underwent a termination of the pregnancy. Now I have lower abdominal pain all the time. Sometimes it is so severe that I have to double up. What can I do?
[amazon_link asins=’0071546561,1442248319,B00JB4GOE2,0985718684,0972775552,1492204420,B017RTE16A,0615988636,0984953574′ template=’ProductCarousel’ store=’finmeacur-20′ marketplace=’US’ link_id=’5ad943fb-44ef-11e7-b992-e7ad073bed39′]
A: Since this pain has appeared after the abortion, you could take an ultrasound of the pelvis and do a urine examination. This will help to determine if there is an infection or any other reason for the pain. Armed with these reports you could go to a gynaecologist for specific advice and treatment.
Sources: The Telegraph (Kolkata, India)